Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 46, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 16, 2001, 12:18 PM CST for Attala County, Mississippi. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 16, 2001, 12:18 PM CST (18:18 UTC)
- Expired
- Feb 16, 2001, 1:15 PM CST
- In force
- 57 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Attala County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 16, 10:00 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 161818 SVRJAN MSC007-161915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1218 PM CST FRI FEB 16 2001 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ATTALA COUNTY IN CENTRAL MISSISSIPPI * UNTIL 115 PM CST * AT 1218 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER DURANT...OR ABOUT 5 MILES SOUTH OF DURANT...MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR KOSCIUSKO AT 1235 PM CST A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 56 LAT...LON 3311 8996 3293 8996 3295 8933 3324 8933
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 10:30 AM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Feb 16, 10:30 AM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1030 AM CST FRI FEB 16 2001 UPDATED ZONES TO INCLUDE TORNADO WATCH WORDING AND TWEAK THE SEVERE WORDING A BIT IN ALL ZONES. .JAN... MS...NONE. LA...NONE. AR...NONE. 32
In the hours before
Local storm report, Feb 16, 12:13 PM CST, 5 minutes before
JANWRKLSR 000
TTAA00 KJAN DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1213 PM CST FRI FEB 16 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1130 AM YAZOO CITY MS WIND DAMAGE
02/16/01 YAZOO NUMEROUS TREES DOWN
REPORTED BY YAZOO P.D.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 11:11 AM CST | Severe Thunderstorm Warning | JAN | Warren | 49 min |
| Feb 16, 11:19 AM CST | Severe Thunderstorm Warning | JAN | Yazoo | 41 min |
| Feb 16, 11:26 AM CST | Tornado Warning | JAN | Yazoo | 34 min |
| Feb 16, 11:41 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Hinds | 34 min |
| Feb 16, 11:53 AM CST | Severe Thunderstorm Warning | JAN | Madison | 52 min |
| Feb 16, 11:59 AM CST | Tornado Warning | JAN | Yazoo | 31 min |
| Feb 16, 12:14 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin | 61 min |
| Feb 16, 12:33 PM CST | Severe Thunderstorm Warning | JAN | Leake | 57 min |
| Feb 16, 12:37 PM CST | Severe Thunderstorm Warning | JAN | Choctaw, Montgomery, Webster | 53 min |
| Feb 16, 12:55 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Oktibbeha, Winston | 50 min |
| Feb 16, 1:04 PM CST | Severe Thunderstorm Warning | JAN | Scott | 41 min |
| Feb 16, 1:13 PM CST | Severe Thunderstorm Warning | JAN | Clay | 47 min |
| Feb 16, 1:18 PM CST | Tornado Warning | JAN | Oktibbeha | 27 min |
| Feb 16, 1:24 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Lowndes, Noxubee | 51 min |
| Feb 16, 1:40 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 50 min |
| Feb 16, 1:40 PM CST | Severe Thunderstorm Warning | JAN | Simpson | 50 min |
| Feb 16, 1:51 PM CST | Tornado Warning | JAN | Lowndes | 19 min |
| Feb 16, 2:02 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Smith | 43 min |
| Feb 16, 2:20 PM CST | Tornado Warning | JAN | Jasper | 40 min |
| Feb 16, 2:24 PM CST | Severe Thunderstorm Warning | JAN | Newton | 36 min |
| Feb 16, 2:36 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 39 min |
| Feb 16, 2:38 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 52 min |
| Feb 16, 2:41 PM CST | Tornado Warning | JAN | Clarke | 49 min |
| Feb 16, 2:45 PM CST | Severe Thunderstorm Warning | JAN | Smith | 30 min |
| Feb 16, 2:56 PM CST | Severe Thunderstorm Warning | JAN | Marion | 39 min |
| Feb 16, 3:03 PM CST | Tornado Warning | JAN | Lauderdale | 27 min |
| Feb 16, 3:10 PM CST | Tornado Warning | JAN | Jefferson Davis, Marion | 35 min |
| Feb 16, 3:29 PM CST | Tornado Warning | JAN | Covington, Lamar | 41 min |
| Feb 16, 3:33 PM CST | Severe Thunderstorm Warning | JAN | Marion | 42 min |
| Feb 16, 3:41 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 34 min |
| Feb 16, 3:47 PM CST | Tornado Warning | JAN | Jones | 43 min |
| Feb 16, 4:06 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 39 min |
| Feb 16, 4:21 PM CST | Tornado Warning | JAN | Clarke, Jasper | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.